Alert archive / Kansas / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 23, 2009, 3:11 PM CDT for 10 counties in Kansas. It took effect at Apr 24, 2009, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2009, 3:11 PM CDT (20:11 UTC)
- In effect from
- Apr 24, 2009, 1:00 PM CDT
- Expired
- Apr 24, 2009, 7:58 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 232011 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CDT THU APR 23 2009 ...CRITICAL WILDFIRE CONDITIONS EXPECTED FRIDAY... .A STRONG SURFACE LOW WILL DEVELOP IN EASTERN COLORADO FRIDAY WHICH WILL HELP DRAW VERY WARM AIR NORTHWARD INTO SOUTHWEST KANSAS. VERY DRY AND WINDY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND A DRYLINE THAT WILL MOVE EAST ACROSS FAR WESTERN KANSAS BY FRIDAY AFTERNOON. KSZ061-062-074-075-084-085-240500- /O.UPG.KDDC.FW.A.0010.090424T1800Z-090425T0200Z/ /O.NEW.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 311 PM CDT THU APR 23 2009 /211 PM MDT THU APR 23 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN KANSAS...61...62...74...75...84...85 TEMPERATURES AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ KSZ043-063-076-086-240500- /O.NEW.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/ SCOTT-FINNEY-HASKELL-SEWARD- 311 PM CDT THU APR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT FRIDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN KANSAS...43...63...76...86 TEMPERATURES AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 32/06
4 follow-up statements
000 WWUS83 KDDC 240437 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1137 PM CDT THU APR 23 2009 ...WILD FIRES ARE POSSIBLE FRIDAY AFTERNOON AND EVENING... .STRONG SURFACE LOW PRESSURE WILL DEVELOP IN EASTERN COLORADO FRIDAY, WHICH WILL HELP DRAW VERY WARM AIR NORTHWARD INTO SOUTHWEST KANSAS. VERY LOW RELATIVE HUMIDITIES AND WINDY CONDITIONS WILL DEVELOP BEHIND A DRYLINE THAT WILL MOVE EAST ACROSS FAR WESTERN KANSAS DURING FRIDAY AFTERNOON. KSZ043-061>063-074>076-084>086-241200- /O.CON.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 1137 PM CDT THU APR 23 2009 /1037 PM MDT THU APR 23 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 9 PM CDT /8 PM MDT/ FRIDAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN KANSAS...43...61...62...63...74...75...76...84...85 ...86 TEMPERATURES RISING TO AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 12
000 WWUS83 KDDC 240901 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CDT FRI APR 24 2009 ...WILD FIRES ARE POSSIBLE FRIDAY AFTERNOON AND EVENING... .A DRYLINE WILL BECOME MORE PRONOUNCED ACROSS FAR SOUTHWEST KANSAS TODAY. WARM AND DRY AIR WILL BE MOVING INTO THE AREA GENERALLY ALONG AND WEST OF A SCOTT CITY TO LIBERAL LINE. RELATIVE HUMIDITY VALUES WILL FALL INTO THE 10 TO 15 PERCENT RANGE. GUSTY SOUTHWEST WINDS WILL ALSO DEVELOP BEHIND THE DRYLINE WHICH WILL CREATE EXTREME FIRE BEHAVIOR CONDITIONS. KSZ043-061>063-074>076-084>086-241700- /O.CON.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 401 AM CDT FRI APR 24 2009 /301 AM MDT FRI APR 24 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN KANSAS...43...61...62...63...74...75...76...84...85...86 TEMPERATURES RISING TO AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON AND EARLY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ GERARD
000 WWUS83 KDDC 241654 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1154 AM CDT FRI APR 24 2009 ...WILD FIRE CONDITIONS ARE POSSIBLE THIS AFTERNOON AND EVENING... .A DRYLINE WILL BECOME MORE PRONOUNCED AS IT MOVES EAST ACROSS FAR SOUTHWEST KANSAS TODAY. WARM AND DRIER AIR WILL BE MOVING INTO THE AREA GENERALLY ALONG AND WEST OF A SCOTT CITY TO LIBERAL LINE. RELATIVE HUMIDITY VALUES WILL FALL DOWN TO OR JUST BELOW 15 PERCENT. GUSTY SOUTHWEST WINDS WILL ALSO DEVELOP BEHIND THE DRYLINE WHICH WILL INCREASE THE DANGER OF WILD FIRES. KSZ043-061>063-074>076-084>086-250200- /O.CON.KDDC.FW.W.0011.090424T1800Z-090425T0200Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 1154 AM CDT FRI APR 24 2009 /1054 AM MDT FRI APR 24 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES: IN KANSAS...43...61...62...63...74...75...76...84...85 ...86 TEMPERATURES RISING TO AROUND 90 DEGREES ALONG WITH RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT AND SOUTHWESTERLY WINDS 20 TO 30 MPH WILL LEAD TO CRITICAL WILDFIRE CONDITIONS THIS AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 32
000 WWUS83 KDDC 250058 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 758 PM CDT FRI APR 24 2009 ...THE RISK OF WILD FIRES IS DIMINISHING... .AS THE SUN SETS AND THE PRESSURE GRADIENT RELAXES, WIND SPEEDS HAVE DIMINISHED AND RELATIVE HUMIDITIES HAVE RISEN. KSZ043-061>063-074>076-084>086-250200- /O.CAN.KDDC.FW.W.0011.000000T0000Z-090425T0200Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- 758 PM CDT FRI APR 24 2009 /658 PM MDT FRI APR 24 2009/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES: IN KANSAS...43...61...62...63...74...75...76...84...85 ...86 CONDITIONS HAVE IMPROVED AND THE RISK OF WILD FIRES HAS DECREASED. THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELLED. $$ 12
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:39 AM CDT, 11 hours 32 minutes earlier.
Area forecast discussion, Apr 23, 3:39 AM CDT, 11 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 339 AM CDT THU APR 23 2009 .DISCUSSION... DAYS 1-2... THE MINOR SHORTWAVE TROUGH RESPONSIBLE FOR LAST NIGHT'S CONVECTIVE SYSTEM WILL CONTINUE MOVING AWAY FROM OUR AREA TODAY. THE REMNANTS OF THE WEAK FRONT THAT WAS LOCATED OVER OKLAHOMA YESTERDAY WILL STRETCH FROM THE TX PANHANDLE INTO SOUTHERN KS TODAY. THIS FRONT IS ADVERTISED TO SHIFT NORTHWARD BY TONIGHT AND FRIDAY AS LEE TROUGHING STRENGTHENS ACROSS THE HIGH PLAINS. THE RICH MOISTURE IN THE GULF OF MEXICO THAT GOT PUSHED INTO THE CARIBBEAN OVER THE WEEKEND BY A COLD FRONT IS SLOWLY RECOVERING AND WILL CONTINUE TO RECOVER OVER THE NEXT FEW DAYS AS WESTERLY FLOW ACROSS OLD MEXICO INDUCES LEE TROUGHING AND SOUTHEASTERLY LOW LEVEL FLOW WELL INTO THE BAY OF CAMPECHE. THE MOISTURE COMING ONSHORE IN EAST TEXAS THIS MORNING WAS SHALLOW AND WILL TEND TO MIX OUT AS IT TRAVELS NORTHWARD INTO THE DEEPLY MIXED BOUNDARY LAYER OF THE SOUTHERN PLAINS TODAY. BUT IT IS ONLY A MATTER OF TIME BEFORE THE DEEPER TROPICAL MOISTURE RETURNS INTO THE SOUTHERN PLAINS--PROBABLY BY LATE FRIDAY OR SATURDAY. THE MODELS WERE IN DECENT AGREEMENT THROUGH 60 HRS WITH THE MOVEMENT OF THE NEXT UPPER TROUGH INTO THE ROCKIES BY 12Z SATURDAY. DESPITE THE INCREASING LOW LEVEL MOISTURE ACROSS THE EASTERN HALF OF OUR FCST AREA, THERE WILL BE LITTLE IN THE WAY OF UPPER SUPPORT FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. AS A RESULT, ANY CONVECTION WILL BE ISOLATED AT BEST. TEMPERATURES ARE ACTUALLY NOT ALL THAT CHALLENGING GIVEN THE ALMOST NON-EXISTENT THERMAL GRADIENTS AND ABSENCE OF CLOUD COVER. THE HOTTEST TEMPS SHOULD BE IMMEDIATELY BEHIND THE DRYLINE ON FRIDAY WHERE THE LOW LEVEL FLOW HAS PROGRESSED DOWNSLOPE TO THE LOWER ELEVATIONS. AHEAD OF THE DRYLINE IT WILL PROBABLY BE A FEW DEGREES COOLER DUE TO THE ABSENCE OF DRY, DOWNSLOPE FLOW. LOW TEMPERATURES SHOULD GRADUALLY INCREASE, ESPECIALLY IN OUR EASTERN COUNTIES WHERE DEWPOINTS WILL BE ON THE INCREASE ALONG WITH BREEZY SOUTH WINDS. AN ISOLATED THUNDERSTORM OR TWO IS POSSIBLE LATE TODAY ALONG A WEAK MOISTURE GRADIENT IN FAR WESTERN KS. AN ISOLATED STORM OR TWO IS ALSO POSSIBLE FRIDAY ALONG A FRONT DRYLINE INTERSECTION BUT THIS WILL PROBABLY BE NORTH OF OUR FCST AREA. FINCH DAYS 3-7... DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST. THE 00Z RUNS OF THE GFS AND ECMWF CONTINUE TO BE IN FAIRLY GOOD AGREEMENT WITH HOW THE OVERALL UPPER LEVEL PATTERN EVOLVES LATE THIS WEEKEND INTO NEXT WEEK. BOTH MODELS SHOW A LONGWAVE TROUGH DEVELOPING OVER THE WESTERN CONUS THIS WEEKEND. TOWARD THE MIDDLE OF NEXT WEEK THE MODELS SHOW AN UPPER LOW CLOSING OFF OVER THE WESTERN CONUS. TO THE EAST OF ALL THIS THE CENTRAL PLAINS WILL SEE A CONTINUED PERIOD OF SOUTHWESTERLY FLOW ALOFT. A COLD FRONT SHOULD PLUNGE SOUTH ACROSS THE CENTRAL HIGH PLAINS ON SATURDAY AND CONTINUE INTO NEXT WEEK BEFORE WASHING OUT OVER THE SOUTHERN PLAINS. THE UPPER PATTERN WILL BE FAVORABLE FOR PULLING GULF MOISTURE BACK INTO THE CENTRAL PLAINS AND THE MODELS SHOW THIS NICELY WITH A DRYLINE SETTING UP ACROSS THE CENTRAL HIGH PLAINS BY THE MIDDLE OF THE WEEK. PIECES OF ENERGY EJECTING OUT OF THE SOUTHWEST WILL HELP FOCUS THUNDERSTORM DEVELOPMENT. THE MODELS SHOW A LITTLE MORE DISCREPANCY IN THE TIMING AND STRENGTH OF THESE FEATURES WHICH IS TO BE EXPECTED THAT FAR OUT. AT ANY RATE...THE GOING FORECAST FOR CHANCES FOR THUNDERSTORMS LOOKS GOOD. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL THROUGH THE NEXT 24 HOURS. THE ATMOSPHERE OVER THE CENTRAL HIGH PLAINS WILL BE SUFFICIENTLY UNSTABLE FOR AFTERNOON CUMULUS TO DEVELOP. SOME ISOLATED THUNDERSTORMS COULD DEVELOP OFF OFF THE FRONT RANGE OF THE ROCKIES BUT THESE ARE NOT EXPECTED TO MAKE IT INTO WESTERN KANSAS BEFORE THEY DIE OUT WITH THE LOSS OF AFTERNOON HEATING. GERARD && .PRELIMINARY POINT TEMPS/POPS... DDC 87 56 89 57 / 0 0 0 0 GCK 86 54 90 54 / 0 15 0 0 EHA 86 53 90 57 / 15 15 0 0 LBL 86 52 90 59 / 0 0 0 0 HYS 86 55 87 55 / 0 0 0 0 P28 85 60 87 64 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/02
Hazardous weather outlook, Apr 23, 4:56 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 456 AM CDT THU APR 23 2009 KSZ030-031-043>046-063>066-076>081-086>090-241145- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- 456 AM CDT THU APR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING ALONG AND EAST OF A LINE FROM ASHLAND TO DODGE CITY LACROSSE. LARGE HAIL AND EVEN TORNADOES ARE POSSIBLE WITH THE STRONGEST STORMS. THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-241145- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 456 AM CDT THU APR 23 2009 /356 AM MDT THU APR 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON BUT THESE ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT ALONG WITH BREEZY SOUTHWEST WINDS WILL LEAD TO CRITICAL WILDFIRE CONDITIONS FRIDAY AFTERNOON. THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY AND THURSDAY WITH LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Apr 23, 10:53 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1053 AM CDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST DODGE CITY 37.76N 100.01W
04/22/2009 M63 MPH FORD KS ASOS
0852 PM TSTM WND GST DODGE CITY 37.76N 100.01W
04/22/2009 M63 MPH FORD KS ASOS
&&
MRUSSELLLocal storm report, Apr 23, 11:42 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1142 AM CDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 1 NE BYERS 37.80N 98.85W
04/22/2009 E0.75 INCH PRATT KS PUBLIC
0859 PM TSTM WND GST S HANSTON 38.12N 99.71W
04/22/2009 E58.00 MPH HODGEMAN KS TRAINED SPOTTER
WIND GUSTS WERE ESTIMATED TO RANGE FROM 55 TO 60 MPH.
&&
RBLocal storm report, Apr 23, 11:49 AM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1149 AM CDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 2 NE WINDTHORST 37.80N 99.60W
04/22/2009 E0 MPH FORD KS PUBLIC
ESTIMATED 65 TO 70 MPH.
&&
MRUSSELLLocal storm report, Apr 23, 11:56 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1156 AM CDT THU APR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST 2 NE WINDTHORST 37.80N 99.60W
04/22/2009 E65.00 MPH FORD KS PUBLIC
WINDS GUSTS WERE ESTIMATED BETWEEN 65 TO 70 MPH.
&&
MRUSSELLThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 59 min |
| Apr 22, 7:43 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa, Pratt, Stafford | 47 min |
| Apr 22, 8:06 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 39 min |
| Apr 22, 8:32 PM CDT | Severe Thunderstorm Warning | DDC | Pratt, Stafford | 43 min |
| Apr 22, 8:50 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Gray, Hodgeman, Pawnee | 40 min |
| Apr 22, 8:57 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Hodgeman, Kiowa, Pawnee | 48 min |
| Apr 22, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Kiowa, Meade | 37 min |
| Apr 23, 4:44 AM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 10 hr |
Nearby
Red Flag Warnings in Kansas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.